Alert archive / Pennsylvania / Flash Flood Warnings in 2014

Flash Flood Warning 12, NWS State College, PA

July 15, 2014Lancaster County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 15, 2014, 9:03 PM EDT for Lancaster County, Pennsylvania. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2014, 9:03 PM EDT (01:03 UTC)
Expired
Jul 16, 2014, 2:00 AM EDT
In force
5 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Lancaster County, PA

The radar

The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 9:40 PM EDTFLASH FLOODBareville, PAFLOODED ROADWAYS IN WEST EARL TOWNSHIP
Jul 15, 9:40 PM EDTFLASH FLOODHinkletown, PAFLOODED ROADWAYS IN EARL TOWNSHIP
Jul 15, 9:40 PM EDTFLASH FLOODNew Holland, PAFLOODED ROADWAYS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2014-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2014-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WGUS51 KCTP 160103
FFWCTP
PAC071-160300-
/O.NEW.KCTP.FF.W.0012.140716T0103Z-140716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
903 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 1100 PM EDT

* AT 900 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN JUST TO THE 
  EAST OF LANCASTER. AS MUCH AS TWO INCHES OF RAIN HAS ALREADY 
  FALLEN. THE AREA IS VERY WET FROM HEAVY RAIN THE PAST FEW DAYS. 
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...          
  NEW HOLLAND...LEOLA...PARADISE... ROTHSVILLE...STRASBURG...TERRE 
  HILL...CHURCHTOWN...BAREVILLE...LEACOCK... BROWNSTOWN... 
  BOWMANSVILLE...INTERCOURSE...AND FIVEPOINTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER WHICH IS FLOWING OVER A ROAD OR STANDING 
WATER. 

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY 
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4011 7594 4003 7594 3995 7622 4013 7628
      4026 7607 4014 7588

$$

DANGELO
2 follow-up statements
301 
WGUS71 KCTP 160157
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
957 PM EDT TUE JUL 15 2014

PAC071-160300-
/O.CON.KCTP.FF.W.0012.000000T0000Z-140716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
957 PM EDT TUE JUL 15 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN LANCASTER COUNTY...

AT 954 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN NEW 
HOLLAND AND PARTS OF EARL AND WEST EARL TOWNSHIPS. UP TO THREE 
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS ALREADY 
OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EPHRATA...NEW HOLLAND...AKRON...LEOLA...PARADISE...REAMSTOWN...
ROTHSVILLE...STRASBURG...ADAMSTOWN...TERRE HILL...CHURCHTOWN...
BAREVILLE...LEACOCK...BROWNSTOWN...BOWMANSVILLE...LAMPETER...
INTERCOURSE...FIVEPOINTVILLE...BLUE BALL AND FARMERSVILLE.

WHILE THE RAIN APPEARS TO BE SLOWING DOWN AT THIS TIME ADDITIONAL 
RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE WARNED AREA. 
ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE ACROSS FLOWING WATER OR THROUGH STANDING WATER OF 
UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

HEED ALL ROAD CLOSURES. DO NOT DRIVE AROUND BARRICADES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4011 7594 3995 7622 4013 7628 4026 7607
      4014 7588

$$

DANGELO
565 
WGUS51 KCTP 160249
FFWCTP
PAC071-160600-
/O.EXT.KCTP.FF.W.0012.000000T0000Z-140716T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1049 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 200 AM EDT

* AT 1045 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN 
  AND NEAR NEW HOLLAND AND LEOLA. FLASH FLOODING IS 
  CONTINUING. 
  
ACCORDING TO THE 911 CALL CENTER...CARS ARE STALLING OUT BECAUSE   
PEOPLE ARE DRIVING INTO THE HIGH WATER. PLEASE DO NOT DRIVE  THROUGH 
WATER FLOWING OVER THE ROAD. YOU CAN BE SWEPT AWAY. UP TO THREE 
INCHES OF RAIN HAVE ALREADY FALLEN. MORE SHOWERS AND STORMS ARE ON 
THE WAY IN FROM THE WEST. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EPHRATA...NEW HOLLAND...AKRON...LEOLA...PARADISE...REAMSTOWN...
  ROTHSVILLE...STRASBURG...ADAMSTOWN...TERRE HILL...CHURCHTOWN...
  BAREVILLE...LEACOCK...BROWNSTOWN...BOWMANSVILLE...LAMPETER...
  INTERCOURSE...FIVEPOINTVILLE...BLUE BALL AND FARMERSVILLE.

ADDITIONAL RAINFALL IS POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4011 7594 3995 7622 4013 7628 4026 7607
      4014 7588

$$

DANGELO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 7:57 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 15, 7:57 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
757 PM EDT TUE JUL 15 2014

.SYNOPSIS...
LOW PRESSURE AT THE SURFACE AND ALOFT OVER LAKE HURON WILL LIFT
NORTHEAST INTO QUEBEC BY WEDNESDAY AFTERNOON. ITS SOUTHWARD
TRAILING COLD FRONT WILL PUSH THROUGH EASTERN PA THIS
EVENING...FOLLOWED BY A REFRESHINGLY COOLER AND DRIER AIRMASS FOR
THE MID TO LATE WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
635 PM UPDATE...
KILLED IT. LIGHT ANVIL RAIN/VIRGA SEEN ON THE RADAR WAS THE LAST
STRAW. WILL LEAVE IN CHC SHRA FOR THE NEXT FEW HRS IN THE EAST.
OTHERWISE...THE DRY AIR IS THROUGH FIG/BFD/JST...BUT JUST ARRIVING
IN UNV/AOO.

6 PM UPDATE...
ANTICIPATE DROPPING SVR423 SOON. AM LEARY OF DROPPING IT RIGHT
NOW - STILL HAVE ANOTHER HR OR SO BEFORE THE FINAL GOOD PUSH GETS
THROUGH LANCASTER CO. AFTER A FLARE UP OF STRONGER CONVECTION
CLOSE TO THE GOOD FORCING AND IN MORE-SUNNY AREAS OVER NRN
PA...THE LAST LINE OF SHOWERS SEEMS TO HAVE BEEN WEAKENED TO THE
POINT OF USELESSNESS BY THE CLOUDS/COOLING/STABILIZATION SPREADING
ONCE AGAIN OVER CTP/S SERN COS.

EARLIER...
SFC COLD FRONT ALONG A LINE FROM NEAR KELM...SSW TO KFIG AND KJST
AT 1830Z. HI RES VSBL SATELLITE IMAGERY SHOWS QUICK CLEARING
BEHIND THIS FRONT WITH JUST SCTD FLAT TO MDT CU TO THE WEST OF THE
RT 219 CORRIDOR.

ACROSS THE SE HALF OF THE CWA...WARM AND SOUPY AIR WILL RESULT IN
NUMEROUS SHOWERS. SCATTERED TSRA WILL BE DEVELOPING ACROSS THE
SUSQ VALLEY AND SOME OF THESE STORMS COULD EXCEED SEVERE LIMITS
AS THEY MOVE INTO AN AREA OF HIGH MU CAPE EXCEEDING 2000
J/KG...AND A POOL OF DEEP-LAYER MOISTURE FLUX CONVERGENCE.

LATEST HRRR CONTINUES TO SHOW AN INCREASING INTENSITY TREND OF THE
CONVECTION AHEAD OF THE FRONT AS IT PUSHES ACROSS THE SCENT MTNS
AND TWD THE SUSQ VALLEY DURING THE MID TO LATE AFTERNOON HOURS.

HIGH PWATS...COMBINED WITH THE MODERATE CAPE...IMPLY THE
POTENTIAL OF LOCALLY HVY DOWNPOURS ACROSS THE LOWER SUSQ VALLEY
AND ADJACENT SERN PA. LATEST HRRR CONTINUES TO SHOW THE POTENTIAL
FOR A FEW CLUSTERS OF TSRA TO MOVE QUICKLY NE ACROSS
YORK...LANCASTER AND LEBANON COUNTIES THROUGH 23Z...WITH LOCALIZED
2-3 INCH AMTS POSSIBLE.

GIVEN OUR CURRENT FFG VALUES...THE SLOW/STEADY EWD PROGRESS OF
TSRA LINE SEGMENTS ON THE HIGH RES MODELS...AND THE ANTICIPATED
LACK OF SIGNIFICANT TRAINING OF INDIVIDUAL TSRA...IT DOESN/T
APPEAR LIKELY THAT FCST RAINFALL AMOUNTS WILL PRESENT A FLASH
FLOOD THREAT. THEREFORE...WILL CONTINUE TO HOLD OFF ON A FLASH
FLOOD WATCH ATTM.

PASSAGE OF COLD FRONT AND ARRIVAL OF DRIER AIR WILL BRING A
DIMINISHING CHC OF SHOWERS ACROSS THE CENTRAL MTNS LATE THIS
AFTN...AND THROUGHOUT THE SUSQ VALLEY BETWEEN 22-24Z.

TEMPS FOR THE REST OF THIS AFTERNOON WILL RANGE FROM THE L-M70S
OVR THE CENTRAL MTNS AND ALLEGHENIES....TO THE U70S AND L80S
ACROSS THE SUSQ VALLEY.

THE COLD FRONT WILL LIKELY SLOW DOWN A LITTLE /UNTIL AFTER 06Z/ AS
IT MOVES ACROSS THE FAR SE COUNTIES AND BECOMES MORE PARALLEL
WITH THE MEAN SWRLY FLOW ALOFT.

WILL MAINTAIN THE CHC OF SHRA/TSRA WELL INTO THE NIGHT DOWN
THERE. ELSEWHERE...THE WELCOME ARRIVAL OF MUCH DRIER DEWPOINT AIR
BEHIND THE COLD FRONT WILL BRING GENERALLY SCT HIGH BASED STRATO
CU OR ALTO CU TO THE CENTRAL MTNS AND ALLEGHENIES DURING THE
EVENING.

MIN TEMPS AROUND SUNRISE WED WILL BE IN THE U40S TO LOWER 50S
ACROSS THE NRN MTNS AND LAUREL HIGHLANDS...MID TO UPPER 50S IN THE
CENTRAL ZONES...AND LOWER TO MID 60S ACROSS THE SE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE UPPER LOW WILL SHEAR OUT TO THE ENE AND BECOME LOCATED OVER
SRN QUEBEC BY THE AFTERNOON HOURS WED.

THE TRAILING MID-UPPER LVL THERMAL TROUGH WITH 850-500 MB LAPSE
RATES INCREASING TO AROUND 6C/KM WILL REMAIN ACROSS THE EASTERN
GRT LKS AND NOSE INTO OUR WRN ZONES LATE. THE COOL AIR ALOFT
COMBINED WITH DIURNAL HEATING...SHOULD PRODUCE A GOOD AMT OF CU
ACROSS THE NW MTNS WED...WITH A FEW -SHRA POSSIBLE.
ELSEWHERE...PLENTY OF MORNING/MIDDAY SUNSHINE WITH MIX WITH SOME
MDT CU ACROSS THE CENTRAL ZONES AND SUSQ VALLEY.

THE LARGEST NEGATIVE 925/850 TEMPS ANOMALIES IN GEFS DATA ARE
INDICATED ACROSS THE NW MTNS...WHERE MAX TEMPS ONLY IN THE M/U60S
EXPECTED. READINGS EXPECTED TO BE A BIT CLOSER TO NORMAL ACROSS
THE SE COUNTIES...WHERE HIGHS WILL REACH NEAR 80F.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE LARGE UPPER LEVEL LOW THAT HAS DOMINATED THE WEATHER PATTERN
THROUGH THE FIRST HALF OF THIS WEEK WILL RETREAT INTO NORTHEASTERN
CANADA WEDNESDAY NIGHT INTO THURSDAY. THE MASS FIELDS LOOK VERY
SIMILAR AMONG ALL MED RANGE GUIDANCE IN THE EXTENDED PERIOD. THIS
UPPER LEVEL LOW WILL BE DRAGGING A LINGERING UPPER LVL TROF THAT
IS JUST WEST OF PA...EXTENDING INTO THE OHIO RIVER VALLEY.  SFC
ANTICYCLONE AND ASSOC NEG PWAT ANOMALIES SHOULD INITIALLY PROVIDE
CENTRAL PA WITH A PERIOD OF FAIR WX THURSDAY INTO EARLY FRIDAY.
HOWEVER...AS THE HIGH DRIFTS OFF THE COAST...RETURN SOUTHEASTERLY
FLOW WILL DRAW INCREASING MOISTURE WHICH WILL ALLOW FOR A CHC OF
SHOWERS INTO THE REGION. THERE IS SOME DISPARITY ON THE STRENGTH
AND TIMING OF ANY CONVECTIVE OUTPUT FRIDAY INTO SATURDAY...SO HAVE
BACKED UP SLIGHTLY ON POPS...BUT STILL HAVE CHANCE POPS IN AFTN
AND EVENING SHRA/TSRA. AFTER A COOL MIDWEEK...MEAN TEMPS SHOULD
CREEP BACK CLOSER TO NORMAL BY THE WEEKEND...MAINLY DUE TO WARMER
NIGHTS.

 A FAIR AMT OF CLOUD COVER COULD KEEP HIGHS BLW NORMAL. POPS
CONTINUE TO INCREASE SATURDAY AS THE REST OF THE EXTENDED FCST
LOOKS UNSETTLED...WITH CENTRAL PA REMAINING ON THE EAST SIDE OF A
UPPER TROF WITH DAILY OPPORTUNITY/S FOR SHOWERS/TSRA. THE BIGGEST
QUESTION FOR THE LONG TERM IS HOW THE TEMPERATURES WILL REBOUND
INTO NEXT WEEK. A STRONG 600 (DAM) HIGH WILL BUILD OVER THE
SOUTHWEST...WHICH SHOULD INCREASE TEMPERATURES FOR THE REGION.
850MB TEMPS EARLY NEXT WEEK SHOULD BE IN THE 14C RANGE AND
POSSIBLE INCREASING INTO THE LATER HALF OF NEXT WEEK. THIS SHOULD
LEAD TO A WARMER PERIOD...AND WITH ZONAL FLOW COULD ALLOW FOR THE
POSSIBILITY OF SCATTERED TSRA/SHRA EACH AFTERNOON.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
RATHER DEEP UPPER LVL LOW OVER THE CENTRAL GREAT LAKES
WILL LIFT NE THE NEXT FEW DAYS.

THIS SYSTEM WILL KEEP A DRY SLOT ACROSS THE AREA TONIGHT.
WHILE THERE WILL BE SOME CLDS...EXPECT WINDS TO BE WEAK
ENOUGH FOR SOME FOG...GIVEN HOW WET IT HAS BEEN THIS
SUMMER. WHILE DEWPOINTS WILL FALL OFF...SO WILL THE TEMPS.

FOR WED...A FEW SHOWERS POSSIBLE...MAINLY ACROSS THE NW
AT BFD. STILL A CHANCE OF SHOWERS FOR THU...AS THE UPPER
LVL TROUGH SWINGS ACROSS THE AREA.

SE FLOW MAY BRING SHOWERS AND STORMS BACK TO CENTRAL PA
FOR THE PERIOD LATE FRIDAY INTO SUNDAY.

OUTLOOK...
WED-THU...AM FOG...SCT AFT SHOWERS...OTHERWISE MAINLY VFR.
FRI...MAINLY VFR.
SAT-SUN...SCATTERED SHOWERS AND THUNDERSTORMS WITH BRIEF
REDUCTIONS IN VSBY AND CIG.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...DANGELO
SHORT TERM...LAMBERT
LONG TERM...FITZGERALD/CERU
AVIATION...MARTIN
Hazardous weather outlook, Jul 15, 6:38 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT TUE JUL 15 2014

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-162245-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
638 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 3:34 PM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 PM EDT TUE JUL 15 2014

PAZ041-042-046-152015-
SULLIVAN PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
334 PM EDT TUE JUL 15 2014

...THUNDERSTORM AFFECTING THE AREA...

AT 333 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
MONTOURSVILLE...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSPORT...MONTOURSVILLE...MUNCY...HUGHESVILLE...MONTGOMERY...
DUBOISTOWN...COGAN STATION...LAIRDSVILLE...MUNCY VALLEY...
LOYALSOCKVILLE...BARBOURS...KETTLE CREEK GORGE...BIGGERTOWN...
COLLOMSVILLE...SOUTH WILLIAMSPORT...GARDEN VIEW...PICTURE ROCKS...
OVAL...FORKSVILLE AND EAGLES MERE.

THIS INCLUDES INTERSTATE 180 BETWEEN MILE MARKERS 10 AND 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4152 7663 4123 7650 4122 7652 4113 7717
      4132 7723
TIME...MOT...LOC 1933Z 248DEG 26KT 4128 7697

RXR
Special weather statement, Jul 15, 4:16 PM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 PM EDT TUE JUL 15 2014

PAZ049-051>053-152045-
UNION PA-NORTHUMBERLAND PA-COLUMBIA PA-MONTOUR PA-
416 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM IS MOVING TOWARD DANVILLE...

AT 414 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MOORESBURG...MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH AND TORRENTIAL RAINFALL ARE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR DANVILLE AND EXCHANGE AROUND
420 PM EDT. BLOOMSBURG...LIGHTSTREET...AND BUCKHORN AROUND 430 PM
EDT. ROHRSBURG AROUND 440 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BUCKNELL...
ORANGEVILLE...MCEWENSVILLE...STILLWATER...ESPY...BLOOMSBURG
UNIVERSITY...MILLVILLE...WEST MILTON...WASHINGTONVILLE AND LIME
RIDGE.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 80 BETWEEN MILE MARKERS 210 AND 239.
 INTERSTATE 180 NEAR MILE MARKER 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4100 7636 4089 7685 4089 7698 4102 7697
      4118 7653 4118 7633
TIME...MOT...LOC 2014Z 239DEG 49KT 4099 7676

DANGELO
Special weather statement, Jul 15, 4:25 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT TUE JUL 15 2014

PAZ042-046-053-152100-
SULLIVAN PA-COLUMBIA PA-SOUTHERN LYCOMING PA-
425 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 424 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LAIRDSVILLE...MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 50 MPH
AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MUNCY...HUGHESVILLE...JAMISON CITY...WALLER...CENTRAL...
LAIRDSVILLE...BIGGERTOWN...RICKETTS GLEN STATE PARK...MUNCY VALLEY...
BENTON...PICTURE ROCKS AND LAPORTE.

INTERSTATE 180 BETWEEN MILE MARKERS 11 AND 13 WILL BE AFFECTED BY
THIS STORM.

LAT...LON 4149 7624 4132 7631 4118 7633 4113 7663
      4115 7665 4117 7677 4121 7681 4132 7665
      4131 7661 4134 7663 4147 7644 4155 7622
TIME...MOT...LOC 2024Z 239DEG 48KT 4119 7665

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:56 PM EDTAreal Flood AdvisoryCTPLancaster3 hr
Jul 15, 10:32 PM EDTSpecial Weather StatementCTPLancaster28 min

Nearby

Flash Flood Warnings in Pennsylvania, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.